An analytical study of the classification of highly skewed data

Siddiqui, F. and Ali, Q.M. (2017) An analytical study of the classification of highly skewed data. Communications in Statistics: Simulation and Computation, 46 (10). pp. 7582-7601. ISSN 3610918

Full text not available from this repository.
Official URL: http://www.tandfonline.com/doi/full/10.1080/036109...

Abstract

This article proposes a discriminant function and an algorithm to analyze the data addressing the situation, where the data are positively skewed. The performance of the suggested algorithm based on the suggested discriminant function (LNDF) has been compared with the conventional linear discriminant function (LDF) and quadratic discriminant function (QDF) as well as with the nonparametric support vector machine (SVM) and the Random Forests (RFs) classifiers, using real and simulated datasets. A maximum reduction of approximately 81% in the error rates as compared to QDF for ten-variate data was noted. The overall results are indicative of better performance of the proposed discriminant function under certain circumstances.

Item Type: Article
Uncontrolled Keywords: Cross-validation; Mardia’s test of normality; Maximum likelihood classifier; Multivariate lognormal distribution; Random forests; Support vector machines
Subjects: Q Science > Q Science (General)
Divisions: Faculties > Faculty of Science > Department of Statistics and Operations Research
Depositing User: AMU Library
Date Deposited: 03 Feb 2018 05:43
Last Modified: 05 Feb 2018 04:19
URI: http://ir.amu.ac.in/id/eprint/11055

Actions (login required)

View Item View Item